# SDR MP011603B

- Difficulty date: April 7, 2003
- Submitted: May 9, 2003
- Operation: Air carrier
- Aircraft: N30MP
- Make and model: Boeing 727-21
- Aircraft serial: 18998
- Engine: Pwa JT8D9
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Part number: 65162337
- Condition: Corroded
- Location: Wing
- Part time: 38,261 hours
- Stage of operation: NR
- How discovered: E
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING AD COMPLIANCE, A CLOSE VISUAL AND NDT HFEC INSP OF WING REAR SPAR, A CRACK AND CORROSION WAS FOUND IN THE HEEL OF THE INBOARD PORTION OF THE DETERMINED TO BE OUT OF LIMITS IAW MFG SRM.  ENGINEERING WAS CONTACTED AND REPAIRS WERE DRAWN.  A SECTION OF THE SPAR WAS REPLACED FROM WS 70.5 THROUGH WS 210 IAW ENGINEERING DRAWINGS, MFG SRM AND SB.  THIS A/C IS EARLY MODEL WITH LOW HOURS WITH CORPORATE INTERIOR.  AC HAS SPENT MOST OF ITS CORPORATE LIFE ON THE WEST COAST IN DAMP SALTY SEA AIR ENVIRONMENT.  THERE WERE NO INDICATIONS OF HARD LANDINGS OR WING OVER LOADING.
